Moderna booster jab: Six common side effects after having the third Covid vaccine


People aged 50 years and over, health and social care workers and younger people at risk are being offered a booster dose of coronavirus vaccine. This third dose will help to extend the protection against Covid that you gained from your first two doses and give you longer-term protection. However, just like the first and second doses, you may experience some unpleasant side effects from the third jab. Here are six common symptoms of the third Pfizer or Moderna vaccine.

The Covid booster jab programme started on September 16 and boosters are currently being given to those who need it first.

Boosters are to be given in the same order of priority as for the initial vaccine, starting with care home residents and staff, those over 80, and frontline health and social care workers, before being offered to those 75 and over, 70 and over, 65 and over and so on.

If eligible, you’ll be invited to get a booster coronavirus vaccine at least six months after your second dose.

READ MORE-  High blood pressure: Best diet to lower hypertension

You’ll most likely be given a dose of either the Pfizer or Moderna vaccines, which have already been given to millions of people in the UK for the first and second jabs.

The Oxford/AstraZeneca vaccine has only been approved as a booster for those who had it as their first and second vaccine and had no dangerous side effects.

Worried about which vaccine you’ll be offered? Don’t panic too much, you will be offered the right vaccine for you.

See also  Living with diabetes has never held me back... actor JAMES NORTON has sugar pockets sewn in costumes

The NHS site explains: “This may be the same or different from the vaccines that you had before.”

For example, if you had a bad reaction to Pfizer you may be offered Moderna for your third jab and vice versa.

Pfizer is the main vaccine being given out for booster jabs and booster shots of Moderna aren’t available in the USA yet, so there isn’t much information on the side effects of the Moderna booster.

However, the symptoms of the first two doses are almost exactly the same as the Pfizer side effects and should be the same for a booster shot.

More than one in 10 people experience swelling or tenderness of the underarm glands on the same side as the injection, headache, nausea, vomiting, muscle ache, pain or swelling at the injection site, feeling tired, chills or fever.

On top of that, Israel’s booster programme and vaccine safety monitoring in the US suggest the side effects of Pfizer’s third vaccine are “substantially lower”, so the same might be true for Moderna.





READ SOURCE

LEAVE A REPLY

Please enter your comment!
Please enter your name here